Increased dose of remifentanil caused difficult ventilation at emergence from general anesthesia

Takashi Honda, Tamie Takenami, Nobuo Itou, Kaoruko Suzuki, Takashi Okamoto, Sumio Hoka

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Remifentanil induces a higher incidence of respiratory rigidity than other opioids, especially when it is given at bolus injection for anesthetic induction. A 71-year-old man underwent pharyngo-laryngeal surgery under general anesthesia with remifentanil and sevoflurane. At the end of surgery, the ventilation through a tracheal tube became difficult due to muscle rigidity simultaneously with the increased dose of remifentanil and the decreased sevoflurane concentration. It should be kept in mind that increased doses of remifentanil during as well as at the end of surgery cause difficult ventilation associated with muscle rigidity.

Original languageEnglish
Pages (from-to)980-983
Number of pages4
JournalJapanese Journal of Anesthesiology
Volume58
Issue number8
Publication statusPublished - Aug 1 2009

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Anesthesiology and Pain Medicine

Cite this

Honda, T., Takenami, T., Itou, N., Suzuki, K., Okamoto, T., & Hoka, S. (2009). Increased dose of remifentanil caused difficult ventilation at emergence from general anesthesia. Japanese Journal of Anesthesiology, 58(8), 980-983.